Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 68, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Apr 10, 2021, 8:48 PM CDT for Pike County, Mississippi. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 8:48 PM CDT (01:48 UTC)
- Expired
- Apr 11, 2021, 7:00 PM CDT
- In force
- 22 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pike County, MS
The river
Written for the forecast point Tangipahoa River at Osyka (OSYM6). The gauge peaked at 15.28 ft at Apr 11, 2021, 12:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
273 WGUS44 KLIX 110148 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 848 PM CDT Sat Apr 10 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following river in Mississippi... Tangipahoa River At Osyka affecting Pike County. MSC113-112000- /O.NEW.KLIX.FL.W.0068.210411T0148Z-210412T0000Z/ /OSYM6.1.ER.210410T2357Z.210411T0600Z.210411T1800Z.NO/ 848 PM CDT Sat Apr 10 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Tangipahoa River At Osyka. * From this evening to Sunday evening. * At 8:00 PM CDT Saturday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 15.2 feet just after midnight tonight. It will then fall below flood stage early tomorrow afternoon. * Impact...At 15.0 feet, Pastures and woodlands along with some crop land near the river will be inundated. && LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042 $$ GP
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 10, 3:28 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Apr 10, 3:28 PM CDT, 5 hours 20 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 328 PM CDT Sat Apr 10 2021 .SYNOPSIS... The MCS from this morning has moved well out into the Gulf of Mexico. A trailing shortwave moving across the northern Gulf, and the cold front pushing southward has produced isolated convection to the south of Lake Pontchartrain this afternoon, which is rapidly moving eastward offshore as well. Looks like the effective boundary, based on wind fields and dew points, is somewhere around Interstate 12 at 2 PM CDT. Where we've lost cloud cover sufficiently, temperatures have or will rebound to near 80 degrees, with dew points in the lower and middle 60s, compared to the lower 70s that were widespread ahead of the front. && .SHORT TERM (through Monday night)... Based on mid-level westerly flow, actual cold front may not make much more southward progress. Latest HRRR solution does indicate some threat of isolated showers overnight, so there will be a mention in a few zones. The 00z upper air soundings will be instructive as to whether an evening forecast update will be needed. Beyond tonight, high pressure will shift eastward over the next couple of days. Low level flow will eventually turn onshore late Monday or Monday night. Moisture increase will eventually be sufficient for at least isolated to scattered convection by late Monday night or Tuesday morning. Temperature guidance is pretty well clustered through Monday, and don't see much of a reason to mess with it. 35 && .LONG TERM (Tuesday and beyond)... Main upper air pattern gets pretty blocky north of 35N at mid- week, with a surface boundary getting hung up somewhere close to the Gulf Coast. Weak shortwaves moving through the zonal flow to the south of the block across our area will present the threat of a few rounds of convection during the midweek period. The ECMWF solution is a little more vigorous with one on Tuesday, the GFS with one on Wednesday. At this point, severe weather doesn't appear to be as much of a concern as the potential for at least some heavy rain at midweek. Considering that we've had a couple of batches of heavy rain in the last few days, we'll need to monitor for any focus of heavy rain. We'll keep to the blended PoPs and temperatures for now. 35 && .AVIATION (valid through 00z Monday)... Currently VFR at all terminals. Threat of TSRA at any terminal currently too low to carry in the forecast. There are currently BKN-OVC clouds between FL030-050 to the south of the frontal boundary, that are likely to lower into the MVFR range overnight. At this time will keep the ceilings out of the KMCB and KBTR forecasts. Don't expect prime radiating conditions overnight, so, while we can't eliminate the possibility of fog, threat is fairly low. Any flight restrictions that occur overnight should improve to VFR by 15z Sunday. 35 && .MARINE... Wind and pressure fields (especially direction) have been rather chaotic today due to the morning convection. Winds have dropped below Small Craft Advisory criteria, and with the pressure field weakening somewhat, will cancel the Small Craft Advisory, which was due to expire shortly, anyway. Outside of thunderstorms toward midweek, don't see any major marine issues for the majority of this forecast package. 35 && .PRELIMINARY POINT TEMPS/POPS... MCB 52 77 52 82 / 0 0 0 10 BTR 54 79 54 84 / 0 0 0 10 ASD 57 80 54 82 / 20 0 0 10 MSY 63 79 61 82 / 10 0 0 10 GPT 59 79 57 79 / 10 0 0 10 PQL 60 79 54 79 / 10 0 0 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Local storm report, Apr 10, 7:14 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
714 PM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM TSTM WND DMG 7 NW SALEM 31.29N 90.21W
04/10/2021 WALTHALL MS EMERGENCY MNGR
TREE DOWN ON NEW BETHEL RD.
1220 AM TSTM WND DMG 8 NW SALEM 31.31N 90.22W
04/10/2021 WALTHALL MS EMERGENCY MNGR
PORCH DETACHED FROM HOME ON 583N.
1221 AM TSTM WND DMG 9 NNW SALEM 31.34N 90.21W
04/10/2021 WALTHALL MS EMERGENCY MNGR
2 TREES DOWN ON JAYESS RD.
1228 AM TSTM WND DMG 3 NNE SALEM 31.27N 90.10W
04/10/2021 WALTHALL MS EMERGENCY MNGR
TREES AND POWERLINES DOWN NEAR THE
INTERSECTION OF E. SALEM RD AND JACK DUNCAN
RD.
1231 AM TSTM WND DMG SALEM 31.23N 90.12W
04/10/2021 WALTHALL MS EMERGENCY MNGR
*** 1 INJ ***
3 TREES DOWN ON ROAD WITH 3 CARS HITTING
THEM. INJURY SUSTAINED FROM ONE OF THE
ACCIDENTS.
0116 AM TSTM WND DMG 7 NW TYLERTOWN 31.19N 90.23W
04/10/2021 WALTHALL MS EMERGENCY MNGR
ROOF OFF OF TRAILER ON TAYLOR PETERS RD.
0117 AM TSTM WND DMG 5 W SALEM 31.22N 90.19W
04/10/2021 WALTHALL MS EMERGENCY MNGR
MULTIPLE TREES DOWN NEAR THE INTERSECTION OF
583N AND DINAN CHRUCH RD.
&&Local storm report, Apr 10, 7:18 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
718 PM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG MORGANZA 30.74N 91.60W
04/10/2021 POINTE COUPEE LA EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
MORGANZA. EM REPORTS NUMEROUS TREES AND
POWER LINES DOWN AND SOME STRUCTURAL DAMAGE
INCLUDING TIN PEELED FROM ROOFS AND DAMAGE
FROM FALLING TREES. DAMAGE WAS REPORTED
GENERALLY ACROSS AREAS FROM A A FEW MILES
WEST OF MORGANZA TO LABARRE.
&&
CABLocal storm report, Apr 10, 8:15 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
815 PM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM TSTM WND DMG 2 NE MADISONVILLE 30.41N 90.14W
04/08/2021 ST. TAMMANY LA NWS EMPLOYEE
AROUND A DOZEN TREES DOWN IN
FAIRVIEW-RIVERSIDE STATE PARK. ALL TREES
BLOWN DOWN TO THE E-NE. (THIS IS DAMAGE FROM
THE MORNING OF APRIL 8TH).
&&
CABLocal storm report, Apr 10, 8:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
836 PM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM TSTM WND DMG SUMMIT 31.28N 90.47W
04/10/2021 PIKE MS EMERGENCY MNGR
TREES AND POWER LINES DOWN AROUND SUMMIT.
1257 AM TSTM WND DMG 1 E MCCOMB 31.24N 90.45W
04/10/2021 PIKE MS PUBLIC
TREES AND POWER LINES DOWN AROUND MCCOMB.
1158 PM TSTM WND DMG 6 WNW SUMMIT 31.33N 90.55W
04/09/2021 AMITE MS EMERGENCY MNGR
TREE DOWN NEAR HWY 98.
&&Local storm report, Apr 10, 8:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
839 PM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM LIGHTNING LIBERTY 31.16N 90.81W
04/10/2021 AMITE MS EMERGENCY MNGR
LIGHTNING CAUSED A HOUSE FIRE ON ENTERPRISE
RD IN LIBERTY.
&&
CABNearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.